Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 28, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 9, 2007, 1:37 PM EST for 4 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2007, 1:37 PM EST (18:37 UTC)
- Expired
- Mar 9, 2007, 7:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 091837 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 137 PM EST FRI MAR 9 2007 ...RED FLAG WARNING IN EFFECT FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35 PERCENT THIS AFTERNOON AND EVENING... .POCKETS OF DRIER AIR TRAPPED BETWEEN A WEAK WEST COAST SEA BREEZE AND A STRONGER EAST COAST SEA BREEZE WILL CAUSE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR 4 TO 5 HOURS THIS AFTERNOON AND EVENING. FLZ042-043-048-052-057-061-062-065-100000- /O.NEW.KTBW.FW.W.0028.070309T1837Z-070310T0000Z/ CITRUS-SUMTER-HERNANDO-POLK-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 137 PM EST FRI MAR 9 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. RH VALUES HAVE ALREADY FALLEN TO 35 PERCENT OR LOWER ACROSS THE REGION. CONTINUED AFTERNOON HEATING WILL BRING HUMIDITIES DOWN TO BETWEEN 25 AND 30 PERCENT AWAY FROM THE COAST IN THE AFFECTED COUNTIES. WITH THE LOSS OF HEATING...RH VALUES WILL BEGIN TO RECOVER AROUND 5 PM...AND SHOULD BE WELL ABOVE CRITICAL LEVELS BY 7 PM. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 9, 1:35 PM EST, 2 minutes earlier.
Area forecast discussion, Mar 9, 1:35 PM EST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 135 PM EST FRI MAR 9 2007 .SHORT TERM (TONIGHT-SUNDAY)...A COUPLE QUICK MOVING SHORT WAVES MOVING ACROSS THE SE STATES TODAY AND SATURDAY WILL BE THE MAIN SYNOP FEATURES TO WATCH IN THE SHORT TERM. BUT OVERALL A FAIRLY PLEASANT WEEKEND IN STORE FOR WEST CENTRAL FLORIDA WITH AMPLE SUNSHINE...WARM TEMPS...WITH PERHAPS A PASSING SHOWER OR TSTM SATURDAY AFTERNOON. FOR TONIGHT...THE FIRST SHORT WAVE NOW MOVING ACROSS THE CAROLINAS WILL MOVE OFF THE EAST COAST WITH LITTLE EFFECT ON OUR WX...THEN THE SECOND WAVE APPROACHING THE MISS RVR VALLEY WILL BE RIGHT ON ITS HEELS. CLOUDS WILL INCREASE TONIGHT...ESP ACROSS OUR NORTHERN ZONES...IN ADVANCE OF THIS SYSTEM. IT WILL BE WARMER TONIGHT AS WELL...WITH OVERNIGHT LOWS IN THE LOWER TO MID 50S NORTH...AND UPPER 50S TO AROUND 60 CENTRAL AND SOUTH. ON SATURDAY...THE SECOND WAVE WILL CROSS THE AREA DURING THE AFTERNOON. EVEN THOUGH ITS BEEN FAIRLY DRY THE PAST SEVERAL DAYS...THE COMBINATION OF LATE MORNING AND AFTERNOON SEA BREEZE SFC CONVERGENCE AND THE POCKET OF COOLER MID LEVEL AIR ASSOC WITH THIS PASSING WAVE...LOCATIONS INLAND FROM THE BEACHES SHOULD SEE SOME ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY ON SATURDAY. WILL CARRY THE HIGHEST POPS FROM TAMPA BAY NORTH CLOSER TO THE MID LEVEL POCKET OF COOLER AIR AND DEEPER MOISTURE...AND LOWEST POPS OVER THE WATER AND ADJACENT IMMEDIATE COASTAL AREAS WHERE POST SEA BREEZE STABILIZING MARINE AIR WILL LIMIT THIS ACTIVITY. SHOULD STILL SEE GOOD AMOUNTS OF SUNSHINE THROUGH THE CU OR STRATO CU...AND WARM TEMPS WITH HIGHS IN THE UPPER 70S TO LOWER 80S. SCATTERED ACTIVITY WILL QUICKLY DIMINISH SATURDAY EVENING...THEN DRYING HIGH PRES AND MID LEVEL RIDGING WILL BUILD IN BEHIND THE WAVE SETTING US UP FOR A SUNNY WARM AND PLEASANT SUNDAY. HIGHS SUNDAY RANGING FROM 79 TO 83. .LONG TERM (SUNDAY NIGHT - FRIDAY)...STATUS QUO WITH MAINLY WARM AND DRY CONDITIONS SHOULD CONTINUE THROUGH AT LEAST WEDNESDAY AS SURFACE RIDGE AXIS REMAINS INTACT ACROSS THE WESTERN ATLANTIC AND SOUTHEAST U.S. THE MAIN PLAYER CONTINUES TO BE THE CUT-OFF LOW FORECAST TO BE OVER TEXAS ON TUESDAY AND ITS EVENTUAL EVOLUTION. THE LAST FEW MODEL RUNS SEEM TO AGREE THAT THE LOW WILL WEAKEN AND BEGIN TO MOVE EASTWARD AS A DEEPER UPPER-LEVEL SYSTEM MOVES ACROSS THE NATION TO THE NORTH. EACH RUN HAS DIFFERED ON THE DEPTH AND TIMING OF THIS NORTHERN STREAM FEATURE...WHICH IN TURN AFFECTS HOW FAST THE CUT-OFF LOW LIFTS OUT TO THE EAST OR NORTHEAST. WE HAVE FINALLY SEEN SOME CONTINUITY IN THE SENSE THAT WHATEVER IS LEFT OF THE SYSTEM SHOULD BE WEAK...AND PROBABLY HAVE MORE OF AN IMPACT ON OUR NORTHERN AREAS THAN SOUTH. I HAVE RE-INTRODUCED 20 PERCENT RAIN CHANCES FOR THURSDAY...WHICH IS BELOW LATEST 12Z MEX POP GUIDANCE. WITH ANY LUCK...THE SYSTEM WILL BE EAST OF THE AREA BY FRIDAY. TEMPERATURES MAINLY UPPER 70S NORTH TO LOWER TO MIDDLE 80S CENTRAL AND SOUTH THROUGH THE PERIOD...ALTHOUGH PERHAPS A BIT COOLER ON THURSDAY AS THE DISTURBANCE PASSES BY. AS USUAL...GULF BREEZES WILL KEEP MAXIMUM TEMPERATURES SEVERAL DEGREES COOLER AT THE COAST EACH DAY. && .AVIATION...VFR CONDITIONS EXPECTED NEXT 24 HOURS...WITH THE POSSIBLE EXCEPTION OF BRIEF MVFR CONDITIONS IN SOME PATCHY GROUND FOG AROUND FMY AND RSW TOWARD MORNING. SOME BROKEN STRATOCU CIGS ARE POSSIBLE THIS AFTERNOON ALONG DEVELOPING SEA BREEZE BOUNDARIES...BUT CIGS WILL BE VFR. && .MARINE...LITTLE CHANGE IN THE MARINE FORECAST NEXT FEW DAYS WITH MOSTLY EAST FLOW...WIND SPEEDS AOB 15KT AND SEAS AOB 3FT. DEPENDING ON HOW THE LOW PRES SYSTEM IN THE WESTERN AND CENTRAL GULF DEVELOPS...WINDS MAY GRADUALLY INCREASE DURING THE MIDDLE OF NEXT WEEK AS THE PRES GRAD TIGHTENS IN RESPONSE TO THIS LOW. && .FIRE WEATHER...MANY INTERIOR LOCATIONS HAVE GONE BELOW 35 PCNT RH IN THE PAST HOUR. WILL ISSUE A RFW UNTIL 00Z THIS EVENING FOR INTERIOR LOCATIONS AS LISTED BELOW. WITH DWPTS EXPECTED TO CLIMB TO THE MID-UPR 50S AREA WIDE TONIGHT AND SATURDAY...RHS SHOULD REMAIN ABOVE CRITICAL VALUES OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TPA 61 77 60 79 / 10 20 10 5 FMY 61 81 60 83 / 5 20 10 5 GIF 60 79 58 83 / 10 30 10 5 SRQ 60 77 60 80 / 5 10 10 5 BKV 56 79 53 81 / 10 20 10 5 SPG 64 76 64 75 / 5 10 10 5 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR CHARLOTTE- CITRUS-DE SOTO-HERNANDO-HIGHLANDS-LEE-POLK-SUMTER. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE...NP LONG TERM/AVIATION/FIRE....EJ
Hazardous weather outlook, Mar 9, 5:32 AM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 532 AM EST FRI MAR 9 2007 FLZ039-042-043-048>052-055>057-060>062-065-091600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 532 AM EST FRI MAR 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... DRY CONDITIONS WILL MAINTAIN A THREAT FOR THE SPREAD OF WILDFIRES ACROSS ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL CLOSE TO 35 PERCENT FOR A FEW HOURS IN MANY LOCATIONS AWAY FROM THE GULF COAST DURING THIS AFTERNOON. OUTDOOR BURNING OF ANY KIND IS GENERALLY DISCOURAGED TODAY DUE TO THE DRY GROUND AND EXPECTED LOW HUMIDITY VALUES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... AN UPPER LEVEL LOW OVER SOUTH TEXAS ON MONDAY IS EXPECTED TO SLOWLY DRIFT EAST SOUTHEAST TO THE NORTHERN GULF COAST MONDAY NIGHT. UNSTABLE AIR COMBINED WITH INCREASING DEEP LAYERED MOISTURE ASSOCIATED WITH THIS LOW MAY PROMOTE THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE REGION TUESDAY THROUGH THURSDAY AS THIS LOW DRIFTS EAST ACROSS THE NORTHERN GULF COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MCMICHAEL
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.